Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 276, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 24, 2007, 4:43 AM CST for Bexar County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2007, 4:43 AM CST (10:43 UTC)
- Expired
- Nov 24, 2007, 5:02 AM CST
- In force
- 19 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 800 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 241043 SVREWX TXC029-241115- /O.NEW.KEWX.SV.W.0276.071124T1043Z-071124T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 443 AM CST SAT NOV 24 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEXAR COUNTY... * UNTIL 515 AM CST. * AT 436 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ELMENDORF...OR ABOUT 13 MILES NORTHWEST OF FLORESVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF CHINA GROVE BY 455 AM CST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2944 9833 2939 9819 2913 9841 2925 9843 TIME...MOT...LOC 1043Z 220DEG 22KT 2927 9831 $$
2 follow-up statements
000 WWUS54 KEWX 241055 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 AM CST SAT NOV 24 2007 TXC029-241115- /O.CON.KEWX.SV.W.0276.000000T0000Z-071124T1115Z/ BEXAR TX- 454 AM CST SAT NOV 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST FOR BEXAR COUNTY... AT 448 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CALAVERAS LAKE...OR ABOUT 13 MILES NORTHWEST OF FLORESVILLE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LONE OAK AND SAYERS BY 500 AM CST... ADKINS BY 505 AM CST... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2944 9833 2939 9819 2913 9841 2925 9843 TIME...MOT...LOC 1054Z 220DEG 22KT 2932 9826 $$
000 WWUS54 KEWX 241102 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SAT NOV 24 2007 TXC029-241111- /O.CAN.KEWX.SV.W.0276.000000T0000Z-071124T1115Z/ BEXAR TX- 501 AM CST SAT NOV 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY IS CANCELLED... AT 503 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE STORM THAT PROMPTED THE WARNING HAD DECREASED IN INTENSITY AND WAS NO LONGER SEVERE. LAT...LON 2944 9833 2939 9819 2913 9841 2925 9843 TIME...MOT...LOC 1101Z 220DEG 22KT 2935 9823 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 11:31 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Nov 23, 11:31 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1131 PM CST FRI NOV 23 2007 .AVIATION... ISENTROPIC LIFT WILL INCREASE TONIGHT LEADING TO RA BECOMING MORE WIDESPREAD WITH A LOWERING OF CIGS/VSBYS FROM MVFR TO IFR BY 12Z. AFTER 18Z, ISENTROPIC LIFT WILL WEAKEN WITH A SLIGHT IMPROVEMENT IN CIGS/VSBYS. N TO NE WINDS 5 TO 10 KTS WILL INCREASE TO 10 TO 15 KTS WITH OCNL GUSTS TO 25 KTS AFTER 12Z, EXCEPT OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS WHERE ELY WINDS 10 TO 15 KTS WILL DECREASE TO LESS THAN 10 KTS AFTER 10Z, THEN BECOME NLY AFTER 14Z. && .ATTENTION AVIATION INTERESTS... THE TAF FOR SAN MARCOS AIRPORT (KHYI) WILL BE NIL UNTIL FURTHER NOTICE...AND EVENTUALLY TERMINATED AFTER ALL PARTIES ARE NOTIFIED AND COMPUTER SOFTWARE CHANGES MADE. THERE IS NO PRESENT WEATHER SENSOR AT KHYI...WHICH SUBSTANTIALLY COMPROMISES THE CAPABILITY FOR AN ACCURATE TAF. WE CURRENTLY ANTICIPATE AN EQUIPMENT UPGRADE AND THE ADDITION OF AIR TRAFFIC CONTROLLER WEATHER OBSERVATIONS TO ALLOW TAF SERVICE TO RESUME IN THE NEXT YEAR OR TWO. && .PREV DISCUSSION... /ISSUED 847 PM CST FRI NOV 23 2007/ UPDATE... WEAK RADAR RETURNS WERE DEPICTED OVER NORTHEAST MEXICO MOVING EASTWARD. SOUTHERLY FLOW ABOVE THE BOUNDARY LAYER WILL LEAD TO WARMING AND MOISTENING OF THE AIRMASS ABOVE 850 MB. ISENTROPIC UPGLIDE OVERNIGHT WILL LEAD TO WIDESPREAD LIGHT RAIN DEVELOPING AFTER 06Z. ELEVATED CONVECTION...WHICH WILL RESULT IN EMBEDDED TSTMS...IS ALSO POSSIBLE OVERNIGHT AS A WEAK DISTURBANCE EJECTS EASTWARD ACROSS SOUTH TEXAS. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 547 PM CST FRI NOV 23 2007/ AVIATION... WEAK ISENTROPIC LIFT WILL INCREASE TONIGHT LEADING TO LOWERING OF CIGS FROM MVFR TO IFR BY 12Z AS AIRMASS MOISTENS FROM THE TOP DOWN WITH -RA DEVELOPING BY 05 AND BECOMING WIDESPREAD BY 10Z. NE TO E WINDS 5 TO 10 KTS WILL BECOME N TO NE 5 TO 15 KTS AFTER 10Z. PREV DISCUSSION... /ISSUED 255 PM CST FRI NOV 23 2007/ DISCUSSION... THE UPCOMING WINTER WEATHER PROGNOSIS WILL ALL BE DEPENDENT ON THE TRACK OF THE UPPER LOW AND TEMPERATURES IN THE LOWEST LAYER. THE CURRENT BLEND OF ALL TRACKS HAS THE UPPER LOW PASSING CLOSE TO OR THROUGH VAL VERDE COUNTY EARLY SUNDAY MORNING THEN EJECTING NORTHEAST SUNDAY AFTERNOON. TEMPS WILL BE CLOSE TO THE FREEZING MARK BUT STILL ABOVE 32 DEGREES. WILL HAVE TO GET ANOTHER SURGE OF COLD AIR INTO THE HILL COUNTRY TO LOWER DEWPOINTS BEFORE WE CAN SAY FOR CERTAIN THAT TEMPS WILL FALL TO 32 DEGREES SUNDAY MORNING FROM EVAPORATIVE COOLING. BUT THERE WILL BE A MIX BAG OF RAIN SLEET AND SNOW OVER THE EDWARDS PLATEAU AND SECTIONS OF THE HILL COUNTRY NORTH OF A LINE FROM LAKE AMISTAD TO LEAKEY TO LLANO. THE LIKELIHOOD OF SNOW OCCURRING LOOKS BEST FOR VAL VERDE COUNTY. UNTIL THEN COOL NORTHEAST WINDS AND OVERRUNNING CLOUDINESS WILL PERSIST THROUGH MOST OF SUNDAY. A STRONG SHORTWAVE TROUGH WILL MOVE OVER TEXAS TONIGHT, GENERATING WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS. RAINFALL AMOUNTS COULD REACH ONE INCH OVER THE EASTERN COUNTIES BY SUNSET SATURDAY. RAINFALL WILL CONTINUE TO VARY FROM LIGHT TO HEAVY AS THE DEVELOPING UPPER LEVEL STORM SYSTEM KEEPS AMPLE MOISTURE STREAMING OVER A WAVE IN THE NEARBY GULF WATERS. WHEN THE UPPER LOW EJECTS OUT OF TEXAS SUNDAY EVENING, THE CLOUDS WILL EXIT ALSO. THEN A CHANCE FOR FREEZING TEMPS WILL OCCUR OVER THE HILL COUNTRY DUE TO RADIATIVE COOLING. MAX TEMPERATURES WILL GRADUALLY RETURN TO NORMAL FOR THE WORK WEEK. ANOTHER LOW IS EXPECTED TO DIG SOUTH TO THE BAJA REGION TOWARD THE WEEKEND WHILE ANOTHER COLD AIRMASS SPILLS SOUTH THROUGH THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 40 44 39 47 39 / 70 90 90 90 10 AUSTIN BERGSTROM INTL AIRPORT 40 44 40 48 34 / 70 90 90 90 10 DEL RIO INTL AIRPORT 43 49 38 55 39 / 30 90 90 90 - SAN ANTONIO INTL AIRPORT 43 46 40 50 39 / 70 90 90 90 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/04
Hazardous weather outlook, Nov 23, 2:54 PM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 PM CST FRI NOV 23 2007 TXZ171-172-183>186-188-242100- LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE- 254 PM CST FRI NOV 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH THREE...SATURDAY THROUGH SUNDAY... THERE IS A CHANCE OF COLD RAIN SATURDAY THROUGH SUNDAY. A BRIEF MIX OF RAIN...SLEET AND SNOW WILL BECOME POSSIBLE LATE SATURDAY NIGHT THROUGH SUNDAY MORNING ACROSS THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. NO SIGNIFICANT ACCUMULATIONS OF SNOW OR SLEET ARE EXPECTED AT THIS TIME. THE POTENTIAL FOR THE SLEET AND SNOW MIXTURE WILL BE MAINLY NORTH AND WEST OF A COMSTOCK TO ROCKSPINGS TO HARPER LINE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ173-187-189>194-202>209-217>225-228-242100- WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY- UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK- ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 254 PM CST FRI NOV 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH THREE...SATURDAY THROUGH SUNDAY... THERE IS A CHANCE OF COLD RAIN SATURDAY THROUGH SUNDAY. RAIN MAY BRIEFLY BE MIXED WITH SLEET LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 8:02 AM CST | Winter Weather Advisory | EWX | Edwards, Gillespie, Kerr, Kinney, Real, Val Verde | 20 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.